How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 2784
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I had my gallbladder taken out 4 years ago. I was in

Customer Question

Hi, I had my gallbladder taken out 4 years ago. I was in hospital 4 days prior to removal because my lipase and amylase (I think that's right, liver and pancreas were inflamed) were to high to operate. I'm recently having some yellow diarrhea and some aches on lower left side of stomach. It's been going on for about 5 days. I have had bloating and a contipation/diarrhea since removal, although now its constant yellow. Could this be related to stress or something else. I
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 4 months ago.


Im sorry to hear about your symptoms. Now this can be due to a number of things, the first thing which comes to mind is that you could have diverticulitis. this is a condition in which there are small outpouchings of the intestine, food can get trapped in these small pockets and this can lead to inflammation. This would cause diarrhea, abdominal pain in the region as well as tenderness in the region. The diagnosis can be made with the help of a simple clinical examination followed by a CT scan of the abdomen. The treatment can be with the help of antibiotics and IV fluids.

Another cause for this can be simple acute gastroenteritis which is a condition in which there is infection of the intestines. This can be bacterial or even viral in nature. But given the yellow diarrhea, it is likely to be bacterial in nature. this would be treated with the help of simple antibiotics and oral rehydration with ORS etc.

lastly this can be due a problem in the pancreas. It is possible that the nutrients in your food are not being absorbed adequately and this is leading to the yellow greasy appearance of the stools. Malabsorption syndrome is a possibility which jumps to mind especially if you have weight loss and other symptoms like weakness or fatigue. Chronic pancreatitis can be a cause as well. this would have to be determined with various stool tests as well as Ct scan of the abdomen.

And one more thing which can cause the bloating and constipation alternating with diarrhea is post cholecystectomy syndrome. This can occur even years after removal of the gallbladder.

Now i would recommend that you do see a gastroenterologist and have him look into these possibilities as soon as possible.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

Related Medical Questions